Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 3(2); 2005 > Article
A Case Report of Liquid-Lye (NaOH) Ingestion Complicated with Gastroesophageal Perforation
Hee-Bum Yang, Young-Mo Yang, Sung-Youp Hong
Journal of The Korean Society of Clinical Toxicology 2005;3(2):99-102
DOI: https://doi.org/
Published online: December 31, 2005
  • 82 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, College of Medicine, Eulji University
2Department of Emergency Medicine, College of Medicine, Eulji University
3Department of Emergency Medicine, College of Medicine, Eulji University

The caustic drugs are classified into acid and alkali. Oral intake of these drugs cause histological injuries to the surfaces of oral cavity, laryngopharynx, and esophagus. Caustic drugs such as detergents and brilliants are easily contacted at homes. However, until now, the epidemiology and the clinical statistics of caustic drug ingestion in Korea were not carried out. This is a case report of sodium hydroxide - lye, a caustic drug more toxic than the others - ingestion with complication of gastroesophageal perforation, rapidly progressed mediastinitis and prompt death in the course of treatment.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology